Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
162 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does teeth whitener cause pimples ?

hi ,fi start to use crest 3d white with some crest ehitestrips treatment and i found after one week that i had some small pimple or bump and one big on my down lips it s natural?
Wed, 8 May 2013
Report Abuse
Question is related to
Diseases and Conditions ,  
Medical Topics ,  
Dentist 's  Response
Hello and thank you for your question.
A tooth whitener which is generally hydrogen peroxide or carbamide peroxide reacts with surface stain gently removing them from the outer surface of your teeth. These products may cause an irritation or bumps on the outside of the mouth. If this occurs you may have a sensitivity to the product. Make sure that you don't have any lay on the surface of your skin and keep it on your teeth. Pimples are products of bacterial infections in the pores of your skin. Since these products do not contain pimple causing bacteria, it is unlikely that they would cause these issues.

Irritation, tooth sensitivity to cold, and gingival soreness and signs that too much has been used and have been in contact with other places other than your teeth. Remember that tooth sensitivity caused by whitening agents is temporary and can be relieved with a anti sensitive tooth paste.

best regards

Dr. Ward
I find this answer helpful
Dentist Dr. Neha Gupta's  Response
Hello,
I am Dr.Neha Gupta (dentist) and am glad to address to your query here.

tooth whitener contains hydrogen peroxide or carbamide peroxide reacts with surface stain gently removing them from the outer surface of your teeth.
It can cause pimple like outside the mouth because of irritation
they are not actually pimples
when these toothpaste are stopped then the irritation will also go off.

Take care and please keep me informed of your progress at healthcaremagic through my profile directly.
Regards
I find this answer helpful
Dentist Dr. Neha Sumra's  Response
Hello
Welcome to HCM
I would like to tell you tell you that tooth whitener contains 15% carbamide peroxide which is roughly equal to 5% hydrogen peroxide.Before using these products, a protective layer is applied applied on soft tissue & mucosa to avoid shemical burns to soft tissue.The various associated risks with this method are:-
-chemical burn
-overbleaching
-sensitivity to hot & cold
But it can not cause pimple.Still precautionary you need to avoid contact of this cream with skin.Don't go for it regularly because its not that safe.
For further problem consult your dentist.

Take Care
Regards
Dr.Neha
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
HELLO AND WELCOME,
piimples usually arise due to deposition of impurities on skin which will close the pores on facial skin.thus it results in more sebum production by sebaceous glands thus pimples arise.
teeth whiteners has nothing to do with pimple production.
the whiteners are usually combination of hydrogen peroxide/carbamide/pumice.
any contact of such whiteners with lips/mucosa can cause itching/eczema/rashes /redness on mucosa.ther is no chance of pimple production.
regards
dr.bindiya
I find this answer helpful
Dentist Dr. Gunjan Gupta's  Response
Hello there,

Thanks for writing your query.

Pimples are result from bacterial infection specially on the skin pore because of deposition or blockade of these pore with dust,it is not related to teeth whitening because teeth whitening agent do not contain such bacteria.

Bump on the lip after whitening of teeth may be due to irritation of lip skin because of the chemical present in teeth whitener like hydrogen peroxide or carbamide peroxide.

So i would suggest you follow all the instructions and take proper protections of adjacent tissues prior to teeth whitening.

Sensitivity after teeth whitening is temporary and it will subside itself with in 7-10 days or you can use anti sensitivity tooth paste.

Hope this will be helpful.

Take care.

Dr. Gunajn gupta
I find this answer helpful
Orthopaedic Surgeon, Joint Replacement Dr. Saurabh Gupta's  Response
Hello,
Thanks for posting your query,
Teeth whitening products can be causing your acne issues. If you frequently experience breakouts around your mouth, your teeth whitening treatments could be the culprit. Many whitening products contain chemicals that are irritants. The skin that is close to your mouth is extremely sensitive, and can be irritated easily.
To treat pimples, you can create a homemade mask that includes a 1:1 ratio of lime juice and ground nut oil. Mix well and spread on the skin. This will help the acne heal and prevent it from coming back.
I hope this information has been both informative and helpful
Regards
I find this answer helpful

1 Doctor agrees with this answer

Dentist, Prosthodontics Dr. Aravind Krishnan's  Response
You cannot clearly say it as a pimple or a bump !yeah the teeth whitener can cause irritation to the mucosa that is ur lip or even gum one! best thing is to consult your dentist coz he may have to rule out few other diseases with same symptoms ! regards dr aravind
I find this answer helpful

1 Doctor agrees with this answer

  Anonymous's Response
Anonymous's  Response
hello,
welcome to health care magic
yes it is natural,,as it indicated you have sensitive skin .dont worry irritation ,pimples,tooth sensitivity are normal side effects of teeth whitining process.
take care
payal
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have a small pus filled pimple on my gum. My teeth above this area are very sensitive. The pimple is knocked when I brush my teeth and pus &...

Recent questions on  Chemical burn

doctor1 MD

my boyfriend has a chemical burn on his arm from the mixture of industral strength toilet bowl cleaner and an unknown cleaning solution splashing...

doctor1 MD

My scrotum is covered in a film, almost like a shedding. When i clean it off, the area looks almost like a chemical burn. Then it itches, and grows...

doctor1 MD

I have a rash on my right front leg that was originally diagnosed as contact dermatitis . I have been to 4 different physicians and no one knows...

doctor1 MD

Well I have developed these bumbs on the outer side of my vagina. They are not genital warts because I am a virgin. They aren t gross looking...

doctor1 MD

Can my symptoms be chemical burn on skin? I have itching bumps on legs and arms after swimming in pool inMexico ( walls of pool were being scrubbed...

doctor1 MD

sudden vaginal burning and pain after wearing panties possible chemical burn? what is it help ! lots of pain is it herpes what is it?

doctor1 MD

My whole scalp is now a (Gel). I went to Specialists Dermatologist Dr's etc. They did many biopsies took pictures and only told me it's in GRANULAR...